Alert archive / Idaho / Red Flag Warnings in 2010

Red Flag Warning 5, NWS Spokane, WA

August 25, 20105 counties in Idaho

NWS Spokane, WA issued this red flag warning at Aug 25, 2010, 12:48 PM PDT for 5 counties in Idaho. It took effect at Aug 26, 2010, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2010, 12:48 PM PDT (19:48 UTC)
In effect from
Aug 26, 2010, 1:00 PM PDT
Expired
Aug 26, 2010, 9:00 PM PDT
In force
8 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2010-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2010-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2450 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WWUS86 KOTX 251948
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1248 PM PDT WED AUG 25 2010

A STRONG LATE SUMMER COLD FRONT WILL QUICKLY MOVE THROUGH
WASHINGTON AND IDAHO ON THURSDAY. BY THURSDAY AFTERNOON...GUSTY
WEST WINDS WILL DEVELOP. WINDS COMBINED WITH LOW RELATIVE
HUMIDITY VALUES WILL HEIGHTEN THE POTENTIAL FOR RAPID FIRE GROWTH.
RELATIVE HUMIDITY LEVELS MAY NOT QUITE MEET RED FLAG CRITERIA
ALONG THE EAST SLOPES OF THE CASCADES...BUT WINDS WILL WELL EXCEED
CRITICAL THRESHOLDS FOR RAPID FIRE GROWTH...ESPECIALLY IN DRY FINE
FUELS LIKE GRASSES AND BRUSH.


IDZ101-WAZ673-676-677-684-686-687-260800-
/O.UPG.KOTX.FW.A.0003.100826T1800Z-100827T0600Z/
/O.NEW.KOTX.FW.W.0005.100826T2000Z-100827T0400Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
1248 PM PDT WED AUG 25 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT THURSDAY FOR
WINDS AND LOW HUMIDITY FOR FIRE ZONES 101...673...676...677...
684...686 AND 687...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA: IN IDAHO...FIRE ZONE 101 . IN WASHINGTON...
  FIRE ZONES 673...676...677...684...686 AND 687 . 

* WIND: THURSDAY AFTERNOON AND THURSDAY EVENING WEST WINDS OF15 
  TO 25 MPH ARE EXPECTED WITH GUSTS APPROACHING 35 MPH. IN THE 
  KITTITAS VALLEY...WIND SPEEDS OF 30 TO 35 MPH ARE POSSIBLE 
  WITH GUSTS APPROACHING 45 MPH. THE WINDS WILL BEGIN TO TAPER 
  OFF DURING THE OVERNIGHT HOURS.

* HUMIDITY:RELATIVE HUMIDITY LEVELS WILL LIKELY DROP INTO THE 
  15 TO 20 PERCENT RANGE OVER MOST VALLEY LOCATIONS IN THE 
  INLAND NORTHWEST DURING THE AFTERNOON HOURS. IN THE 
  MOUNTAINS... RELATIVE HUMIDITY VALUES WILL RANGE FROM 20 TO 
  25 PERCENT. 

* IMPACTS:VERY DRY FUELS LEVELS AT ELEVATIONS BELOW 4500 FEET IN
  EASTERN WASHINGTON AND 3500 FEET IN NORTH IDAHO...COMBINED WITH
  THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES COULD CONTRIBUTE TO
  RAPID FIRE GROWTH ACROSS THE REGION. POOR VISIBILITIES DUE TO
  BLOWING DUST MAY ALSO COMPLICATE FIRE CREW MOBILIZATION IN THE
  COLUMBIA BASIN...PALOUSE...AND WEST PLAINS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

&&

$$


HTTP://WEATHER.GOV/SPOKANE
4 follow-up statements
130 
WWUS86 KOTX 260401
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
901 PM PDT WED AUG 25 2010

IDZ101-WAZ673-676-677-684-686-687-261615-
/O.CON.KOTX.FW.W.0005.100826T2000Z-100827T0400Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
901 PM PDT WED AUG 25 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT
THURSDAY FOR WINDS AND LOW HUMIDITY FOR FIRE ZONES 101...673...
676...677... 684...686 AND 687...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 101 . IN WASHINGTON... 
  FIRE ZONES 673...676...677...684...686 AND 687 .

* WIND: THURSDAY AFTERNOON AND THURSDAY EVENING WEST WINDS OF 15 
  TO 25 MPH ARE EXPECTED WITH GUSTS APPROACHING 40 MPH. IN THE 
  KITTITAS VALLEY...WIND SPEEDS OF 25 TO 35 MPH ARE LIKELY 
  WITH GUSTS APPROACHING 45 MPH. THE WINDS WILL BEGIN TO TAPER 
  OFF DURING THE OVERNIGHT HOURS.

* HUMIDITY:RELATIVE HUMIDITY LEVELS WILL LIKELY DROP TO 12 TO 20
  PERCENT RANGE OVER MOST VALLEY LOCATIONS IN THE INLAND NORTHWEST
  DURING THE AFTERNOON HOURS. IN THE MOUNTAINS... RELATIVE
  HUMIDITY VALUES WILL RANGE FROM 17 TO 25 PERCENT.

* IMPACTS:VERY DRY FUELS LEVELS AT ELEVATIONS BELOW 4500 FEET 
  IN EASTERN WASHINGTON AND 3500 FEET IN NORTH IDAHO...COMBINED 
  WITH THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES COULD 
  CONTRIBUTE TO RAPID FIRE GROWTH ACROSS THE REGION. POOR 
  VISIBILITIES DUE TO BLOWING DUST MAY ALSO COMPLICATE FIRE 
  CREW MOBILIZATION IN THE COLUMBIA BASIN...PALOUSE...AND WEST 
  PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/SPOKANE
976 
WWUS86 KOTX 261325 AAA
RFWOTX

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
625 AM PDT THU AUG 26 2010

IDZ101-WAZ673-676-677-684-686-687-270130-
/O.CON.KOTX.FW.W.0005.100826T2000Z-100827T0400Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
625 AM PDT THU AUG 26 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR WINDS AND LOW HUMIDITY FOR FIRE ZONES
101...673... 676...677... 684...686 AND 687...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 101 . IN WASHINGTON... 
  FIRE ZONES 673...676...677...684...686 AND 687 .

* WIND: THIS AFTERNOON AND EVENING WEST WINDS OF 20 TO 25 MPH ARE
  EXPECTED WITH GUSTS APPROACHING 45 MPH. IN THE KITTITAS
  VALLEY...WIND SPEEDS OF 25 TO 35 MPH ARE LIKELY WITH GUSTS
  APPROACHING 50 MPH. THE WINDS WILL BEGIN TO TAPER OFF DURING THE
  OVERNIGHT HOURS.

* HUMIDITY: RELATIVE HUMIDITY LEVELS WILL LIKELY DROP TO 12 TO 
  20 PERCENT RANGE OVER MOST VALLEY LOCATIONS IN THE INLAND 
  NORTHWEST DURING THE AFTERNOON HOURS. IN THE MOUNTAINS... 
  RELATIVE HUMIDITY VALUES WILL RANGE FROM 17 TO 25 PERCENT.

* IMPACTS: VERY DRY FUEL LEVELS AT ELEVATIONS BELOW 4500 FEET IN
  EASTERN WASHINGTON AND 3500 FEET IN NORTH IDAHO...COMBINED WITH
  THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES COULD CONTRIBUTE TO
  RAPID FIRE GROWTH ACROSS THE REGION. POOR VISIBILITIES DUE TO
  BLOWING DUST MAY ALSO COMPLICATE FIRE CREW MOBILIZATION IN THE
  COLUMBIA BASIN...PALOUSE...AND WEST PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/SPOKANE
736 
WWUS86 KOTX 262205
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
305 PM PDT THU AUG 26 2010

IDZ101-WAZ673-676-677-684-686-687-270400-
/O.CON.KOTX.FW.W.0005.000000T0000Z-100827T0400Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
305 PM PDT THU AUG 26 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WINDS AND LOW HUMIDITY FOR FIRE ZONES 101...673... 676...
677... 684...686 AND 687...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 101 . IN WASHINGTON... 
  FIRE ZONES 673...676...677...684...686 AND 687 .

* WIND: THE REMAINDER OF THE AFTERNOON AND EVENING SOUTHWEST TO
  WEST WINDS OF 15 TO 25 MPH ARE EXPECTED WITH GUSTS APPROACHING
  35 TO 45 MPH. IN THE KITTITAS VALLEY...WIND SPEEDS OF 25 TO 30
  MPH ARE LIKELY WITH GUSTS APPROACHING 50 MPH. THE WINDS WILL
  BEGIN TO TAPER OFF DURING THE OVERNIGHT HOURS.

* HUMIDITY: RELATIVE HUMIDITY LEVELS WILL LIKELY DROP TO 15 TO 30
  PERCENT RANGE OVER MOST VALLEY LOCATIONS AND IN THE NORTHERN
  MOUNTAINS. 

* IMPACTS: VERY DRY FUEL LEVELS AT ELEVATIONS BELOW 4500 FEET IN
  EASTERN WASHINGTON AND 3500 FEET IN NORTH IDAHO...COMBINED WITH
  THE GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL HAVE THE
  POTENTIAL FOR RAPID FIRE GROWTH ACROSS THE REGION. POOR
  VISIBILITIES DUE TO BLOWING DUST MAY ALSO COMPLICATE FIRE CREW
  MOBILIZATION IN THE COLUMBIA BASIN...WATERVILLE
  PLATEAU...PALOUSE...AND WEST PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/SPOKANE
721 
WWUS86 KOTX 270355
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
855 PM PDT THU AUG 26 2010



IDZ101-WAZ673-676-677-684-686-687-270500-
/O.EXP.KOTX.FW.W.0005.000000T0000Z-100827T0400Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
855 PM PDT THU AUG 26 2010

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
WINDS AND LOW HUMIDITY FOR FIRE ZONES 101...673...676...677...
684...686 AND 687...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE TONIGHT ALONG WITH INCREASING
RELATIVE HUMIDITY. THUS THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE AT 9 PM.

$$


HTTP://WEATHER.GOV/SPOKANE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 25, 10:30 AM PDT, 2 hours 18 minutes earlier.

Area forecast discussion, Aug 25, 10:30 AM PDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1030 AM PDT WED AUG 25 2010

.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL BRING ONE DAY OF DRY AND HOT LATE SUMMER
CONDITIONS TODAY BEFORE A STRONG COLD FRONT SWEEPS THROUGH THE
REGION ON THURSDAY. THIS FRONT WILL BRING LITTLE
PRECIPITATION...BUT WINDY CONDITIONS WILL DEVELOP AND PRODUCE
BLOWING DUST. MUCH COOLER EARLY AUTUMN-LIKE CONDITIONS WILL ARRIVE
ON FRIDAY. TEMPERATURES WILL REMAIN COOLER THAN AVERAGE WITH
OCCASIONAL MOUNTAIN SHOWERS THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...
TODAY AND TONIGHT...THE UPPER LEVEL RIDGE AXIS DIRECTLY OVER ERN
WA TUES AFTERNOON WILL TRANSLATE E INTO N ID AND WRN MT LATER
TODAY AND TONIGHT AS THE DRY COLDFNT CURRENTLY ALONG THE SRN BC
COAST REACHES WRN WA THURS MORNING. THE LOW-LEVEL THERMAL RIDGE IN
ADVANCE OF THE FRONT WILL EXPAND N INTO ERN WA TODAY ON
STRENGTHENING SOUTHERLY FLOW AND PRODUCE WARMING OF 5-7C OVER WHAT
WE SAW TUES AT 850 MB. TODAY WILL BE THE HOTTEST DAY OF THE
WEEK...WITH HI TEMPS THIS AFTERNOON BETWEEN 5F AND 10F WARMER THAN
TUES READINGS. OUR FIRE WEATHER CONCERNS HAVE NOT CHANGED...AND
INCLUDE HOT AND UNSTABLE CONDITIONS TODAY FOLLOWED BY VERY WINDY
WEATHER AND LOW HUMIDITY THURS. BZ

THURSDAY THROUGH SATURDAY...THE FORECAST FOR THIS PORTION OF THE
WEEK CONTINUES TO FOCUS ON THE MAINLY DRY FRONTAL PASSAGE ON
THURSDAY AFTERNOON AND EVENING. MODEL TIMING FOR THE PASSAGE
CLUSTERS THE GFS AND ECMWF TIGHTLY...WITH THE NAM LAGGING JUST A
BIT. GIVEN THE MINUSCULE LAG AS WELL AS A WARM SREF...THE FORECAST
FEATURES A COMPROMISE OF THE GFS AND NAM SOLUTIONS...WITH THE NAM
FAVORED FOR SMALLER SCALE AND TERRAIN-BASED FEATURES OF THE
FORECAST.

BY THURSDAY AFTERNOON...THE MAIN 500 MB VORT BEGINS TO TRACK OVER
THE CASCADES...WITH THE ENTIRE AREA ALREADY FIRMLY ENTRENCHED IN
THE RIGHT ENTRANCE REGION OF A SOMEWHAT ANTI-CYCLONICALLY CURVED
YET. DIFFERENTIAL PVA AND UPPER DIVERGENCE FOCUS LIFT ALONG THE
FRONTAL SYSTEM...HOWEVER MOISTURE PROFILES ARE EXCEEDINGLY LEAN.
IN ADDITION...THE MODELS HAVE SLOWED DOWN AND DEAMPLIFIED THE
MAGNITUDE OF THE MID-LEVEL COLD POOL IN ASSOCIATION WITH THIS
SYSTEM. BECAUSE OF THIS...500 MB TEMPERATURES STAY IN THE TEENS
ALL WEEK. WITH THE LACK OF MOISTURE AND INSTABILITY...EVEN THOUGH
THERE IS AMPLE SYNOPTIC ASCENT...THE FORECAST TRIMMED BACK POPS
OUTSIDE OF THE CANADIAN BORDER REGIONS. HOWEVER...WHEN LOOKING AT
MOISTURE PROFILES ON SOUNDINGS...THE SCREAMING MESSAGE IS THE
MOMENTUM CONTAINED IN THE COLUMN THURSDAY AFTERNOON AND EVENING.
SOUNDING FROM BOTH THE GFS AND NAM INDICATE ROUGHLY 35 KTS AT THE
TOP OF THE MIXED LAYER...WITH AS MUCH AS 50 OR 60 KTS AROUND 7000
FEET. BECAUSE OF THIS...GUSTS BY THURSDAY EVENING WILL BE RUNNING
UP TOWARD 40 MPH IN THE BASIN...SPOKANE/CDA AREA...AND
PALOUSE...WITH EXPOSED RIDGE TOPS IN NORTH IDAHO RUNNING
SIGNIFICANTLY HIGHER THAN THAT. ELSEWHERE...THE THERMAL PROFILE
NEVER INVERTS ALL NIGHT LONG AT WENATCHEE...AND WITH A DEEPENING
MARINE LAYER WEST OF THE CASCADES SPILLING OVER THE CASCADES...THE
NAM INDICATES IN EXCESS OF 40 KTS AT THE TOP OF THE SHALLOW
OVERNIGHT MIXED LAYER. WHILE THE GFS CANNOT RESOLVE THE WENATCHEE
VALLEY...IT IS INTERESTING THAT IT TOO HAS A RELATIVE WIND MAX AT
ABOUT 2000 FEET AGL...SO WIND GUSTS WERE KEPT ON THE WATERVILLE
PLATEAU ALL NIGHT LONG JUST ABOVE THE TOWN OF WENATCHEE.

AS THE FRONT PUSHES EASTWARD...THE A SECONDARY MID-LEVEL SYSTEM
SEEMS TO TAKE ITS GRAND OLD TIME GETTING TO THE AREA.
HOWEVER...THE INITIAL SHOT COOLS THE COLUMN ROUGHLY 10C...MEANING
HIGHS SHOULD FALL OFF AROUND 15-20F FOR MANY AREAS. THE SECONDARY
MID-LEVEL SYSTEM GRADUALLY LOOKS TO DIG SOUTHWARD ALONG OR WEST OF
THE CASCADES NEXT WEEKEND. AS A RESULT...NORTHWARD MOISTURE
TRANSPORT TO ITS EAST...AS WELL AS MID-LEVEL COOLING SHOULD HELP
FOR SHOWER DEVELOPMENT JUST ABOUT ANYWHERE...BUT PARTICULARLY IN
THE MOUNTAINS. TEMPERATURES WILL REMAIN WELL BELOW NORMAL
THROUGHOUT THE WEEKEND.

BEYOND SATURDAY...TROUGHING LOOKS TO CONTINUE TO BE THE MAIN
PLAYER IN THE LARGE SCALE PATTERN. AS A RESULT...UNSETTLED
CONDITIONS WITH TEMPERATURES REMAINING BELOW NORMAL THROUGH THE
NEXT WORK WEEK SEEM LIKELY. /FRIES

&&

.AVIATION...
VFR CONDITIONS FOR THE NEXT 18 HRS OR SO. COLD FRONT MOVING IN
THURSDAY MORNING ACROSS THE CASCADES FOR INCREASED WESTERLY WIND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        91  60  85  49  67  46 /   0   0  10  10  10  10
COEUR D'ALENE  90  59  86  48  66  43 /   0   0  10  10  10  10
PULLMAN        93  55  85  47  66  42 /   0   0  10  10  10  10
LEWISTON      101  63  94  54  74  51 /   0   0   0   0  10  10
COLVILLE       98  56  88  44  70  41 /   0   0  20  10  20  20
SANDPOINT      87  54  88  45  66  40 /   0   0  10  10  20  20
KELLOGG        88  60  88  46  63  42 /   0   0  10  10  20  20
MOSES LAKE     93  59  85  51  74  47 /   0   0   0   0  10  10
WENATCHEE      92  64  83  50  73  51 /   0   0   0   0  10  10
OMAK           93  56  85  47  73  45 /   0   0  10  10  20  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101).

WA...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE
     677)...EAST WASHINGTON NORTHEAST (ZONE 686)...EAST
     WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...EAST
     WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)...EAST WASHINGTON
     OKANOGAN/METHOW VALLEYS (ZONE 684)...EAST WASHINGTON SOUTH
     CENTRAL CASCADE VALLEYS (ZONE 676).

&&
Hazardous weather outlook, Aug 25, 5:54 AM PDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
554 AM PDT WED AUG 25 2010

IDZ001>004-026-027-WAZ031>038-041>044-261300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
554 AM PDT WED AUG 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL CROSS THE AREA LATE IN THE DAY THURSDAY.
AS THE FRONT PASSES...WIND GUSTS UP TO 35 MPH MAY BE POSSIBLE. IN
ASSOCIATION WITH THE WIND...BLOWING DUST MAY ALSO BECOME AN ISSUE
OVER THE COLUMBIA BASIN. THERE IS THE POTENTIAL THAT ADVISORIES
FOR WIND OR BLOWING DUST MAY BE ISSUED FOR THIS EVENT THURSDAY
AFTERNOON OR EVENING. IN ADDITION...THE COMBINATION OF STRONG
WINDS AND LOW HUMIDITIES MAY LEAD TO CRITICAL FIRE WEATHER
CONDITIONS THURSDAY AFTERNOON. THERE IS THE POTENTIAL THAT A RED
FLAG WARNING WILL BE REQUIRED FOR THIS POSSIBLE DANGEROUS
COMBINATION.

BY SATURDAY MORNING...MUCH COOLER AIR WILL BRING BELOW NORMAL
DAYTIME AND NIGHTTIME TEMPERATURES. IN THE NORTH CASCADES OF
WASHINGTON...SNOW LEVELS WILL FALL TO AROUND 6500 FEET BUT LITTLE
SNOW ACCUMULATION IS EXPECTED. OUTDOOR ENTHUSIASTS SHOULD PREPARE
FOR COLD WEATHER IN THE MOUNTAINS THIS WEEKEND. NEAR FREEZING
MORNING TEMPERATURES MAY BE EXPERIENCED SATURDAY AND SUNDAY
MORNINGS IN TYPICALLY COOLER NORTHERN VALLEY LOCATIONS SUCH AS
DEER PARK...PRIEST RIVER AND REPUBLIC.

FOR A DEPICTION OF CURRENT WATCHES AND AFFECTED AREAS PLEASE VISIT
HTTP://WEATHER.GOV/SPOKANE ON THE INTERNET.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:52 PM PDTBlowing Dust AdvisoryOTXAdams, Asotin, Douglas, Garfield, Grant, Lincoln and 3 more30 hr

Nearby

Red Flag Warnings in Idaho, 2010Red Flag Warnings in Washington, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.